Alert archive / Nebraska / Flash Flood Warnings in 1999

Flash Flood Warning 4, NWS Cheyenne, WY

June 14, 1999Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this flash flood warning at Jun 14, 1999, 10:46 PM MDT for Scotts Bluff County, Nebraska. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 1999, 10:46 PM MDT (04:46 UTC)
Expired
Jun 15, 1999, 6:00 AM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 1999-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 1999-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCYS 150446
FFWCYS
NEC157-151200-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1046 PM MDT MON JUN 14 1999

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTH CENTRAL SCOTTS BLUFF COUNTY IN THE NEBRASKA PANHANDLE

* UNTIL 6 AM MDT

* MANY COUNTY ROADS IN THE GERING VALLEY OF SOUTH CENTRAL SCOTTS BLUFF
  COUNTY REMAIN CLOSED AS OF 11 PM DUE TO WATER FLOWING OVER THE
  ROAD IN SOME AREAS.  BETWEEN 2 AND 4 FEET OF WATER WERE FLOWING
  OVER PORTIONS OF THOSE COUNTY ROADS.  THE RAINFALL HAS JUST ABOUT
  ENDED AND THE WATER IN THE SMALL STREAMS SHOULD SLOWLY RECEED THE
  REST OF TONIGHT.

THIS FLOOD WARNING REPLACES THE FLASH FLOOD WdARNING THAT WAS IN EFFECT
FOR SOUTH CENTRAL SCOTTS BLUFF COUNTY UNTIL 11 PM.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

WEILAND


&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:30 PM MDT, 8 hours 16 minutes earlier.

Area forecast discussion, Jun 14, 2:30 PM MDT, 8 hours 16 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT MON JUN 14 1999

OMEGA BLOCK PATTERN TO PERSIST OVER NOAM FEEDING COOL NORTHWEST FLOW
OVER SOUTHEAST WY AND THE NEBRASKA PANHANDLE THROUGH FRIDAY.  SHORT
WAVES TO CONTINUE CYCLING THROUGH THIS FLOW TO PERIODICALLY ENHANCE
INSTABILITIES AND ASSOCIATED CONVECTION OVER THE CWA. LEADING SHORT
WAVE MOVING SOUTHEAST OUT OF MT THIS AM TO OVERSPREAD THE CWA THIS
AFTERNOON/EVENING. CAPES FROM AROUND 1500 TO 2200 J/KG...ESPECIALLY
NEAR NEBRASKA BORDER INTO THE PANHANDLE WITH LIS FROM -4 TO -6 OVER
THE CWA THIS AFTERNOON WITH A LOW SHEAR PROFILE. THUS EXPECT THE MAIN
THREAT TO BE HAIL FROM PM STORMS. MOIST SURFACE FLOW TO ALSO PERSIST
OVER THE AREA. THUS WILL CONTINUE LIKELY POPS FOR EVENING CONVECTION
BECOMING MAINLY LIGHT RAIN AFTER MIDNIGHT ALONG WITH AREAS OF FOG EAST
OF THE LARAMIE RANGE.

EXPECT A REPEAT PERFORMANCE FOR DIURNALLY TRENDED CONVECTION TUESDAY
AFTERNOON WITH TEMPERATURES REMAINING COOLER THAN NORMAL FOR THIS
TIME OF YEAR. DAY TWO OUTLOOK SHIFTS POTENTIAL FOR SEVERE SOUTH OF
THE CYS CWA AND LOOK GOOD IN VIEW OF COOL CLOUD COVERED SURFACE LAYER.

WILL ALSO CONTINUE SCATTERED DIURNALLY TRENDED POPS WITH SLIGHTLY
COOLER THAN NORMAL TEMPERATURES THROUGH THURSDAY.  THEN EXPECT THE
UPPER RIDGE TO EASE EASTWARD INTO WY AS THE WESTERN UPPER LOW EASES
ONSHORE PACIFIC NORTHWEST.  THUS EXPECT EXPECT SOME DRYING OVER WY AND
WILL LIMIT DIURNAL CONVECTION TO WIDELY SCATTERED MTNS AND EAST END OF
THE STATE FRIDAY AND SAT ALONG WITH A RETURN TO MORE SEASONAL
TEMPERATURES.

.CYS...
WY...NONE.
NE...NONE.

PAL

In the hours before

Special weather statement, Jun 14, 8:47 PM MDT, 1 hour 59 minutes before
WYZ059-060-067>070-150330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
847 PM MDT MON JUN 14 1999

...THE SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL AND SOUTHEAST WYOMING
HAS BEEN CANCELLED...

THE THUNDERSTORMS OVER SOUTHEAST AND EAST CENTRAL WYOMING HAVE WEAKENED
AND MOVED EAST AND WERE NO LONGER PRODUCING SEVERE WEATHER IN THE AREA.
FOR THAT REASON...THE SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL AND
SOUTHEAST WYOMING HAS BEEN CANCELLED.  NO ADDITIONAL SEVERE
THUNDERSTORMS ARE EXPECTED FOR THE REST OF TONIGHT.

WCJIN-WYSE-WYNE
WEILAND
Local storm report, Jun 14, 9:00 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  CHEYENNE WY
900 PM MDT MON JUN 14 1999

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0337 PM    MELBETA                   NE   1.75 INCH HAIL
06/14/99   SCOTTS BLUFF

0350 PM    3 S MELBETA               NE   1.00 INCH HAIL
06/14/99   SCOTTS BLUFF

0430 PM    9 NE HARRISBURG           NE   0.75 INCH HAIL
06/14/99   BANNER

0732 PM    KIMBALL                   NE   0.75 INCH HAIL
06/14/99   KIMBALL

EMANUEL
Special weather statement, Jun 14, 9:25 PM MDT, 1 hour 21 minutes before
NEZ001>003-019>021-054-055-150400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
925 PM MDT MON JUN 14 1999

...THE SEVERE THUNDERSTORM WATCH FOR THE WESTERN NEBRASKA PANHANDLE
HAS BEEN CANCELLED...

THE THUNDERSTORMS OVER THE WESTERN NEBRASKA PANHANDLE HAVE WEAKENED
SINCE 815 PM AND WERE NO LONGER PRODUCING SEVERE WEATHER IN THE AREA.
FOR THAT REASON...THE SEVERE THUNDERSTORM WATCH FOR THE WESTERN
NEBRASKA PANHANDLE HAS BEEN CANCELLED.  NO ADDITIONAL SEVERE
THUNDERSTORMS ARE EXPECTED FOR THE REST OF TONIGHT.

WATER LEVELS REMAIN HIGH IN SMALL STREAMS IN SOUTH CENTRAL SCOTTS
BLUFF COUNTY AT 9 PM.  A FLASH FLOOD WATCH REMAINS IN EFFECT FOR
THAT AREA THROUGH 11 PM.

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:04 PM MDTSevere Thunderstorm WarningCYSScotts Bluff46 min
Jun 14, 6:54 PM MDTFlash Flood WarningCYSScotts Bluff116 min
Jun 14, 7:35 PM MDTSevere Thunderstorm WarningCYSKimball50 min
Jun 14, 8:59 PM MDTFlash Flood WarningCYSScotts Bluff2 hr

Nearby

Flash Flood Warnings in Nebraska, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.